Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Diarrhea, vomiting, cold sweats, body pain, headache, weight loss. Should I be terribly concerned?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
Hi, I have symptoms of a GI bug, vomiting & diarrhea. I also am having episodes of cold sweats to the point sweat drips off my face. Also I ache all over. Can't get comfortable at all. I was "freezing to the bone" so I took my temp twice. It is only 95.6. My normal is around 97.9-98 axilary. Should I be terribly concerned? Also 4lb wt loss since yesterday. And headache.
Posted Sun, 9 Sep 2012 in Digestion and Bowels
Answered by Dr. Charles S Narasi 49 minutes later
Hello, XXXXXX,
Headache,chills,vomiting and diarrhea could certainly be due
to a virus. However, if you have gotten into some bad food,
also have to think about food poisoning. Especially , if you
ate sandwich or slad that had left over poultry or some
dressing that had egg product , this could be contaminated.
Sometimes restaurant serving buffet , contamination could
happen. Since your temperature is sub-normal , it is possible
it could go up after chills. If it is a viral type of gastrroenteritis,
you should feel better in about 48-72 hours.
If the symptoms persist, you may need to see your doctor
who can send you for stool and blood tests and treat you
properly with medications. Try to keep your hydration good.
Electrolyte solutions are available in drug stores to help
replace the loss. Very bland diet for a short time is advisable.
To stop the runs, taking Imodium (Over the counter) or
taking Peptobismol would help. The latter might make your
stool turn dark.
Hope you feel better soon.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor